Alert archive / Oregon / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Pendleton, OR

September 24, 2011

NWS Pendleton, OR issued this red flag warning at Sep 24, 2011, 11:06 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2011, 11:06 AM PDT (18:06 UTC)
Expired
Sep 24, 2011, 8:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WWUS86 KPDT 241806
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1106 AM PDT SAT SEP 24 2011

...VERY DRY AND BREEZY ACROSS FIRE ZONES 611 630 AND 632 TODAY...

.STRONG SURFACE LOW PRESSURE WILL DEVELOP OVER THE COLUMBIA BASIN
TODAY RESULTING IN BREEZY SOUTHEAST TO SOUTHWEST WINDS ACROSS
PORTIONS OF CENTRAL AND EAST CENTRAL OREGON TODAY. HUMIDITY WILL
REMAIN ABNORMALLY LOW FOR THIS TIME OF YEAR ACROSS THESE AREAS
AS WELL WITH MANY AREAS FALLING BELOW 15 PERCENT ACROSS ZONE 611
AND 10 PERCENT ACROSS ZONES 630 AND 632. HUMIDITY WILL INCREASE
ABOVE CRITICAL VALUES BY MID EVENING AS TEMPERATURES FALL AROUND
SUNSET BUT SOME GUSTY WINDS MAY CONTINUE THROUGH THE EVENING HOURS.

ORZ611-250215-
/O.NEW.KPDT.FW.W.0011.110924T1806Z-110925T0300Z/
DESCHUTES NATIONAL FOREST-
1106 AM PDT SAT SEP 24 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE OR611...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST.

* TIMING...NOW THROUGH EARLY EVENING TODAY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.
  STRONGEST WINDS WILL BE ALONG EXPOSED RIDGES AND THE LOWER
  ELEVATIONS EAST OF HIGHWAY 97.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ630-632-250215-
/O.NEW.KPDT.FW.W.0011.110924T1806Z-110925T0300Z/
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
1106 AM PDT SAT SEP 24 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR630 AND OR632...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 630 CENTRAL 
  MOUNTAINS OF OREGON AND FIRE WEATHER ZONE 632 SOUTHERN BLUE 
  AND STRAWBERRY MOUNTAINS.

* TIMING...NOW THROUGH EARLY EVENING TODAY.

* WINDS...SOUTH 12 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST
  WINDS WILL OCCUR ALONG SOUTHERLY EXPOSED RIDGES AND ALONG NORTH
  TO SOUTH ORIENTED DRAINAGES.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS, LOW HUMIDITY, AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
2 follow-up statements
535 
WWUS86 KPDT 242247
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
347 PM PDT SAT SEP 24 2011

...VERY DRY AND BREEZY ACROSS FIRE ZONES 611 630 AND 632 THROUGH
EARLY THIS EVENING...

.STRONG SURFACE LOW PRESSURE WILL REMAIN OVER THE COLUMBIA BASIN
THIS EVENING RESULTING IN BREEZY SOUTHEAST TO SOUTHWEST WINDS ACROSS
PORTIONS OF CENTRAL AND EAST CENTRAL OREGON TODAY. HUMIDITY WILL
REMAIN ABNORMALLY LOW FOR THIS TIME OF YEAR ACROSS THESE AREAS AS
WELL WITH MANY AREAS REMAINING BELOW 15 PERCENT ACROSS ZONE 611
AND BELOW 10 PERCENT ACROSS ZONES 630 AND 632. HUMIDITY WILL
INCREASE ABOVE CRITICAL VALUES BY MID EVENING AS TEMPERATURES FALL
AROUND SUNSET BUT SOME GUSTY WINDS MAY CONTINUE THROUGH THE
EVENING HOURS.

ORZ611-250300-
/O.CON.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/
DESCHUTES NATIONAL FOREST-
347 PM PDT SAT SEP 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE
OR611...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST. 

* TIMING...NOW THROUGH EARLY EVENING TONIGHT.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.
  STRONGEST WINDS WILL BE ALONG SOUTH EXPOSED RIDGES AND THE
  LOWER ELEVATIONS EAST OF HIGHWAY 97.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ630-632-250300-
/O.CON.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
347 PM PDT SAT SEP 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR630 AND OR632...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 630 CENTRAL 
  MOUNTAINS OF OREGON AND FIRE WEATHER ZONE 632 SOUTHERN BLUE 
  AND STRAWBERRY MOUNTAINS. 

* TIMING...NOW THROUGH EARLY EVENING TONIGHT.

* WINDS...SOUTH 12 TO 20 MPH WITH GUSTS UP TO 35 MPH. STRONGEST
  WINDS WILL OCCUR ALONG SOUTH EXPOSED RIDGES AND ALONG NORTH TO
  SOUTH ORIENTED DRAINAGES.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
450 
WWUS86 KPDT 250245
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
745 PM PDT SAT SEP 24 2011


ORZ611-250345-
/O.EXP.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/
DESCHUTES NATIONAL FOREST-
745 PM PDT SAT SEP 24 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE OR611...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

HUMIDITIES ARE RISING AS TEMPERATURES COOL THIS EVENING.

$$

ORZ630-632-250345-
/O.EXP.KPDT.FW.W.0011.000000T0000Z-110925T0300Z/
CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
745 PM PDT SAT SEP 24 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR630 AND
OR632...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

HUMIDITIES ARE RISING AS TEMPERATURES COOL THIS EVENING. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 24, 10:20 AM PDT, 46 minutes earlier.

Area forecast discussion, Sep 24, 10:20 AM PDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PDT SAT SEP 24 2011

UPDATED AVIATION DISCUSSION

.UPDATE...FORECAST ON TRACK AND ONLY MINOR UPDATES WILL BE MADE FOR
TODAY AND THIS EVENING.  MAIN WEATHER CONCERN FOR TODAY WILL BE FIRE
WEATHER RELATED DUE TO WINDS AND LOW RELATIVE HUMIDITIES AS WELL AS
ISOLATED THUNDERSTORMS IN CENTRAL OREGON.  CONDITIONS MAY MEET RED
FLAG CRITERIA AND A WARNING MAY BE ISSUED IN THE NEXT HOUR.  EASTERN
WA/OR IS LOCATED ON THE BACKSIDE OF A STRONG UPPER LEVEL RIDGE AND
UNDER THE INFLUENCE OF A SOUTHERLY FLOW ALOFT.  THERE WILL BE
MOISTURE INITIALLY OVER CALIFORNIA THAT WILL SPREAD ALONG THE
CASCADE RANGE AND WILL COMBINE WITH AN UNSTABLE AIR MASS TO BRING
ISOLATED THUNDERSTORMS IN OUR FAR WESTERN ZONES. IT WILL BE HOT
TODAY WITH LOW RELATIVE HUMIDITIES.  TEMPERATURES WILL BE AROUND
10-15 DEGREES ABOVE NORMAL...AND A FEW RECORDS ARE POSSIBLE.  WISTER

AVIATION...18Z TAFS...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24
HOURS. CLOUDS WILL CONTINUE TO SPREAD NORTH AND EAST THROUGH THE
DAY. UNSTABLE CONDITIONS MAY LEAD TO THE DEVELOPMENT OF
THUNDERSTORMS NEAR THE OREGON CASCADES THIS AFTERNOON. THESE STORMS
SHOULD DRIFT NORTH TO SOUTH-CENTRAL WASHINGTON IN THE EVENING.
DESPITE SOME TIMING UNCERTAINTY, WILL INCLUDE A MENTION OF VICINITY
SHOWERS AND CB GROUPS AT KRDM, KBDN, KDLS AND KYKM FOR LATE THIS
AFTERNOON AND/OR THIS EVENING. GUSTY WINDS WILL BE POSSIBLE AT KDLS,
KRDM AND KBDN LATE THIS AFTERNOON INTO THE EVENING. 90/93

&&

.PREV DISCUSSION... /ISSUED 455 AM PDT SAT SEP 24 2011/

SHORT TERM...TODAY THROUGH MONDAY EVENING...A COLD FRONT WILL THEN
APPROACH THE REGION FROM THE WEST ON SUNDAY WITH AN UPPER TROUGH
THAT WILL ACT TO WEAKEN AND PUSH THE UPPER RIDGE EASTWARD. HOWEVER
THE STRONG UPPER RIDGE WILL ALSO WEAKEN THE TROUGH AS IT MOVES
INLAND. CAN EXPECT MUCH COOLER...BUT NEAR NORMAL...TEMPERATURES WITH
A CHANCE OF SHOWERS FROM THIS SYSTEM ON SUNDAY. THERE WILL BE A
SHORT BREAK AFTER THIS SYSTEM MOVES ON EAST AND THEN ANOTHER WEATHER
SYSTEM WILL MOVE ACROSS THE REGION ON MONDAY. AT THIS TIME THE
SYSTEM ON MONDAY IS EXPECTED TO AFFECT MOSTLY NORTHERN AREAS...MORE
THAN SOUTHERN AREAS...WITH MOST OF THE MOISTURE AND PRECIPITATION
FALLING OVER THE NORTHERN AREAS. HOWEVER...ALL AREAS ARE EXPECTED TO
RECEIVE AT LEAST SOME LIGHT PRECIPITATION ON MONDAY THROUGH MONDAY
EVENING. TEMPERATURES ON MONDAY WILL COOL DOWN EVEN MORE TO AROUND 5
DEGREES BELOW NORMAL. 88

LONG TERM...MONDAY NIGHT THROUGH FRIDAY...A WEST-SOUTHWEST UPPER
LEVEL FLOW WILL BECOME MORE AMPLIFIED BY THURSDAY AND FRIDAY. THERE
IS SOME UNCERTAINTY ON FRIDAY AS TO THE POSITION OF THE RIDGE AXIS
OVER THE WESTERN U.S. AND THE TROUGH AXIS OVER THE EASTERN PACIFIC.

FOR THE MONDAY NIGHT THROUGH TUESDAY PERIOD, WILL CONTINUE TO
INDICATE SHOWERS OVER THE MOUNTAINS, WHILE CONTINUING THE IDEA OF A
NORTHWARD SHIFT OF THE PRECIP COVERAGE. THE REBUILDING UPPER RIDGE
WILL KEEP MOST OF THE AREA DRY WEDNESDAY INTO THURSDAY. FOR NOW WILL
KEEP MENTION OF A FEW SHOWERS NEAR THE CASCADE CREST, THOUGH THIS
MAY TURN OUT TO BE OVERDONE. WITH THE UNCERTAINTY CONCERNING THE
TROUGH/RIDGE PLACEMENT FRIDAY, WILL LEAVE AS IS THE CURRENT FORECAST
OF A FEW SHOWERS OVER THE MOUNTAINS. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  92  58  74  49 /   0  10  30  30
ALW  92  62  75  53 /   0  10  30  30
PSC  93  59  78  49 /   0  10  30  30
YKM  89  55  72  46 /   0  10  30  30
HRI  92  55  77  48 /   0  10  30  30
ELN  89  57  72  47 /   0  10  30  30
RDM  90  51  71  42 /  20  20  30  30
LGD  94  55  75  47 /   0  10  30  30
GCD  91  52  75  46 /   0  10  30  30
DLS  90  59  72  51 /  10  10  40  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/93
Hazardous weather outlook, Sep 24, 5:00 AM PDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SAT SEP 24 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
251145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT SAT SEP 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
     OREGON CASCADES, OCHOCO-JOHN DAY HIGHLANDS

A SOUTHERLY FLOW WILL SEND MOISTURE AND INSTABILITY FROM A WEATHER
DISTURBANCE ALONG THE CALIFORNIA COAST NORTHWARD ALONG THE CASCADE
EAST SLOPES INTO SOUTHERN AND CENTRAL OREGON BY EARLY AFTERNOON. IT
WILL THEN MOVE INTO THE SOUTHERN WASHINGTON CASCADE EAST SLOPES BY
LATE AFTERNOON OR THIS EVENING. THE COMBINATION OF THIS WITH
AFTERNOON HEATING WILL RESULT IN ISOLATED THUNDERSTORMS. ANY
THUNDERSTORMS THAT DO FORM ARE EXPECTED TO BE WEAK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

COOLER AND SHOWERY CONDITIONS WILL DOMINATE THE WEATHER SUNDAY AND
MONDAY AS A COUPLE OF PACIFIC WEATHER SYSTEMS MOVE THROUGH THE
REGION. THIS WILL BE FOLLOWED BY DRYING BY THE MIDDLE OF THE COMING
WEEK AS HIGH PRESSURE REBUILDS OVER THE WESTERN USA AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.